Health knowledge made personal
Join this community!
› Share page:

Can I take two packets of the pill back to back?


Posted by Be Well

Can I take two packets of the pill back to back?
 
Answers (1)
Sort by: Newest first | Oldest first

It is normally fine to start a new packet of pills straight after your last one, for example, if you want to delay your period for a holiday. Most contraceptive pills come in packets of 21, of which you take one each day. When you finish one packet, rather than having your normal seven day break in which you have a withdrawal bleed, start another packet right away.

Some contraceptive pills come in packets of 28 pills. The first 21 are active pills, and the other seven are pacifiers that you carry on taking to remind you when to start the next pack. If you take this type of pill, and you know for sure which ones the pacifier pills are, you can throw the seven pacifier pills away and start the next pack without having a period. If you are unsure which pills to take and which to throw away, firstly read the instructions on the accompanying leaflet carefully. If you're still unsure, check with your doctor, or pharmacist.

If you are taking the phasic, or multiphasic pill, which comes with two or three sections of different colored pills in the pack, you should start the final phase of a spare packet the day after finishing your current packet. However, these pills contain hormones in different doses during particular weeks of the month, so it is important to be sure that you take the right phase. In most phasic pill packets, these will usually be the last seven pills, but if you are unsure, check with your doctor or pharmacist first.

If you are not sure what type of pill you are taking, always check with your doctor or pharmacist before running two packets together.

It is not a good idea to run more than two packets of the pill together. This is because the womb lining continues to build up and you may have breakthrough bleeding as it sheds slightly. Some women also find they feel a bit bloated or have mild stomach pains if they run several packets of the pill together. Talk to your doctor, nurse or family planning advisor if you experience any of these problems when taking two pill packets back to back.

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: